Solitary wave modulation in an artery with stenosis filled with a viscous fluid

Yaan, Yee Choy and Kim, Gaik Tay and Chee, Tiong Ong (2013) Solitary wave modulation in an artery with stenosis filled with a viscous fluid. Journal of Mathematics and Statistics, 9 (3). pp. 256-261. ISSN 1549-3644

[img] Text
Restricted to Registered users only

Download (222kB) | Request a copy


In this study, the derivation of mathematical model for the wave modulation through an incompressible viscous fluid contained in a prestressed thin stenosed elastic tube is presented. The artery is assumed to be incompressible, prestressed thin walled elastic tube with a symmetrical stenosis, whereas the blood is considered to be incompressible and Newtonian fluid. By utilizing the nonlinear equations of tube and fluid, the weakly nonlinear wave modulation in such a medium is examined. Employing the reductive perturbation method and considering the long-wave approximation, we showed that the third-order term in the perturbation expansion is governed by the dissipative nonlinear Schrodinger equation with variable coefficient. Our results shown that this type of equation admits a downward bell-shape wave propagates to the right as time increases with decreasing wave amplitude.

Item Type: Article
Uncontrolled Keywords: Tube; newtonian fluid; wave modulation; nonlinear schrodinger equation
Subjects: Q Science > QA Mathematics > QA801-939 Analytic mechanics
Depositing User: Mr. Abdul Rahim Mat Radzuan
Date Deposited: 18 Oct 2021 03:08
Last Modified: 18 Oct 2021 03:08

Actions (login required)

View Item View Item